Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 10, NWS Pocatello, ID

July 6, 201216 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 6, 2012, 1:46 PM MDT for 16 counties in Idaho. It took effect at Jul 7, 2012, 12:00 PM MDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 6, 2012, 1:46 PM MDT (19:46 UTC)
In effect from
Jul 7, 2012, 12:00 PM MDT
Expired
Jul 8, 2012, 12:00 AM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 44 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:10 PM MDTHAIL 0.258 N Riverdale, ID

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.8 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
194 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WWUS85 KPIH 061946
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
146 PM MDT FRI JUL 6 2012

IDZ476-477-071215-
/O.NEW.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/
/O.CON.KPIH.FW.W.0009.000000T0000Z-120707T0300Z/
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
146 PM MDT FRI JUL 6 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 476 AND
477 BELOW 6000 FEET...
...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE
ZONES 476 AND 477 BELOW 6000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM NOON SATURDAY
TO MIDNIGHT MDT SATURDAY NIGHT. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 476 LEMHI AND LOST RIVER
  RANGE/CHALLIS NF BELOW 6000 FEET...FIRE ZONE 477 SAWTOOTH
  RANGE/NORTHERN SAWTOOTH NF BELOW 6000 FEET.

* TIMING...THE FIRST WARNING CONTINUES UNTIL 9 PM FRIDAY NIGHT.
  THE NEW WARNING STARTS NOON SATURDAY AND CONTINUED THROUGH
  MIDNIGHT SATURDAY NIGHT.

* THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS 
  GREATER THAN 3.

* OUTFLOW WINDS...GUSTS TO 30 MPH ARE POSSIBLE.

* PRECIPITATION...EACH THUNDERSTORM WILL LIKELY GENERATE LESS 
  THAN ONE TENTH OF ONE INCH OF RAINFALL.

* IMPACTS...THE FREQUENCY OF LIGHTNING WILL BE ENOUGH TO GENERATE
  A HIGH PROBABILITY THAT A WILDFIRE CAN START IN RECEPTIVE FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

IDZ410-071215-
/O.NEW.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
146 PM MDT FRI JUL 6 2012

...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE
ZONE 410 ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING ABOVE 5000 FEET...WHICH IS IN EFFECT FROM NOON SATURDAY
TO MIDNIGHT MDT SATURDAY NIGHT. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER
  VALLEY/IDAHO FALLS BLM ABOVE 5000 FEET.

* TIMING...FROM NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT.

* THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR
  HIGHER.

* OUTFLOW WINDS...THUNDERSTORMS WILL PRODUCE GUSTS UP TO 30 MPH.

* PRECIPITATION...PRECIPITATION FROM ONE THUNDERSTORM SHOULD
  AMOUNT TO LESS THAN 0.10 OF AN INCH.

* IMPACTS...THE FREQUENCY OF LIGHTNING WILL SUPPORT A VERY STRONG
  LIKELIHOOD OF FIRE STARTS IN RECEPTIVE FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ411-413-071215-
/O.NEW.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
146 PM MDT FRI JUL 6 2012

...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE
ZONES 411 AND 413 BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 6500 FEET...WHICH IS IN EFFECT FROM NOON SATURDAY
TO MIDNIGHT MDT SATURDAY NIGHT. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND
  SNAKE RIVER RANGE/TARGHEE NF BELOW 6500 FEET...FIRE ZONE 413
  CARIBOU RANGE/CARIBOU NF BELOW 6500 FEET.

* TIMING...FROM NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT.

* THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF THREE
  OR HIGHER.

* OUTFLOW WINDS...WILL GUST TO AROUND 30 MPH.

* PRECIPITATION...INDIVIDUAL THUNDERSTORM CELLS WILL PRODUCE LESS
  THAN 0.10 OF AN INCH RAINFALL.

* IMPACTS...THE FREQUENCY OF LIGHTNING WILL BRING A HEIGHTENED
  LIKELIHOOD THAT A WILDFIRE MAY START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ409-412-070300-
/O.CON.KPIH.FW.W.0009.000000T0000Z-120707T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
146 PM MDT FRI JUL 6 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409 AND
412...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* TIMING...UNTIL 9 PM FRIDAY NIGHT.

* THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 
  OR HIGHER.

* OUTFLOW WINDS...GUSTS TO 30 MPH POSSIBLE NEAR THUNDERSTORMS.

* PRECIPITATION...THUNDERSTORMS WILL BE DRY WITH LESS THAN ONE 
  TENTH OF ONE INCH OF PRECIPITATION IN A STORM.

* IMPACTS...LIGHTNING ACTIVITY AT THIS LEVEL WITH THE RECEPTIVE 
  FUELS MEANS THE PROBABILITY OF IGNITING A WILDFIRE IS VERY 
  HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
4 follow-up statements
544 
WWUS85 KPIH 070253
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
853 PM MDT FRI JUL 6 2012

IDZ476-477-071200-
/O.EXP.KPIH.FW.W.0009.000000T0000Z-120707T0300Z/
/O.CON.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
853 PM MDT FRI JUL 6 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO
MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS
FOR FIRE ZONES 476 AND 477 BELOW 6000 FEET......RED FLAG WARNING
IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR
LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 476 AND
477 BELOW 6000 FEET...

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 476 AND
477 BELOW 6000 FEET...

...RED FLAG WARNING IN EFFECT FROM NOON
SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING AND GUSTY
OUTFLOW WINDS FOR FIRE ZONES 476 AND 477 BELOW 6000 FEET...

THE RED FLAG WARNING BELOW 6000 FEET WILL EXPIRE AT 9 PM MDT THIS
EVENING. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF BELOW 6000 FEET...FIRE ZONE 477 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF BELOW 6000 FEET.

* TIMING...THE FIRST WARNING CONTINUES UNTIL 9 PM FRIDAY NIGHT. 
  THE NEW WARNING STARTS NOON SATURDAY AND CONTINUED THROUGH 
  MIDNIGHT SATURDAY NIGHT.

* THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS 
  GREATER THAN 3.

* OUTFLOW WINDS...GUSTS TO 30 MPH ARE POSSIBLE.

* PRECIPITATION...EACH THUNDERSTORM WILL LIKELY GENERATE LESS 
  THAN ONE TENTH OF ONE INCH OF RAINFALL.

* IMPACTS...THE FREQUENCY OF LIGHTNING WILL BE ENOUGH TO 
  GENERATE HIGH PROBABILITY THAT A WILDFIRE CAN START IN 
  RECEPTIVE FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ409-412-070400-
/O.EXP.KPIH.FW.W.0009.000000T0000Z-120707T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
853 PM MDT FRI JUL 6 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409 AND 412...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

THUNDERSTORMS HAVE ENDED IN THE REGION.



$$

IDZ410-071200-
/O.CON.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
853 PM MDT FRI JUL 6 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO
MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS
FOR FIRE ZONE 410 ABOVE 5000 FEET...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM ABOVE 5000 FEET.

* TIMING...FROM NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT.

* THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 
  OR HIGHER. 

* OUTFLOW WINDS...THUNDERSTORMS WILL PRODUCE GUSTS UP TO 30 MPH.

* PRECIPITATION...PRECIPITATION FROM ONE THUNDERSTORM SHOULD 
  AMOUNT TO LESS THAN 0.10 OF AN INCH.

* IMPACTS...THE FREQUENCY OF LIGHTNING WILL SUPPORT A VERY 
  STRONG LIKELIHOOD OF FIRE STARTS IN RECEPTIVE FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ411-413-071200-
/O.CON.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
853 PM MDT FRI JUL 6 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO
MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS
FOR FIRE ZONES 411 AND 413 BELOW 6500 FEET...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS
  AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6500 FEET...FIRE ZONE 
  413 CARIBOU RANGE/CARIBOU NF BELOW 6500 FEET. 

* TIMING...FROM NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT.

* THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF 
  THREE OR HIGHER. 

* OUTFLOW WINDS...WILL GUST TO AROUND 30 MPH.

* PRECIPITATION...INDIVIDUAL THUNDERSTORM CELLS WILL PRODUCE 
  LESS THAN 0.10 OF AN INCH RAINFALL. 

* IMPACTS...THE FREQUENCY OF LIGHTNING WILL BRING A HEIGHTENED 
  LIKELIHOOD THAT A WILDFIRE MAY START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
080 
WWUS85 KPIH 071047
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
447 AM MDT SAT JUL 7 2012

IDZ410-072300-
/O.CON.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
447 AM MDT SAT JUL 7 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONE 410 ABOVE 5000 FEET...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM ABOVE 5000 FEET.

* TIMING...FROM NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT.

* THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 
  OR HIGHER.

* OUTFLOW WINDS...THUNDERSTORMS WILL PRODUCE GUSTS UP TO 30 MPH.

* PRECIPITATION...PRECIPITATION FROM ONE THUNDERSTORM SHOULD 
  AMOUNT TO LESS THAN 0.10 OF AN INCH.

* IMPACTS...THE FREQUENCY OF LIGHTNING WILL SUPPORT A VERY 
  STRONG LIKELIHOOD OF FIRE STARTS IN RECEPTIVE FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ476-477-072300-
/O.CON.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
447 AM MDT SAT JUL 7 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONES 476 AND 477 BELOW 6000 FEET...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF BELOW 6000 FEET...FIRE ZONE 477 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF BELOW 6000 FEET.

* TIMING...THE FIRST WARNING CONTINUES UNTIL 9 PM FRIDAY NIGHT. 
  THE NEW WARNING STARTS NOON SATURDAY AND CONTINUED THROUGH 
  MIDNIGHT SATURDAY NIGHT.

* THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS 
  GREATER THAN 3.

* OUTFLOW WINDS...GUSTS TO 30 MPH ARE POSSIBLE.

* PRECIPITATION...EACH THUNDERSTORM WILL LIKELY GENERATE LESS 
  THAN ONE TENTH OF ONE INCH OF RAINFALL.

* IMPACTS...THE FREQUENCY OF LIGHTNING WILL BE ENOUGH TO 
  GENERATE HIGH PROBABILITY THAT A WILDFIRE CAN START IN 
  RECEPTIVE FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ411-413-072300-
/O.CON.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
447 AM MDT SAT JUL 7 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONES 411 AND 413 BELOW 6500 FEET...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6500 FEET...FIRE ZONE 
  413 CARIBOU RANGE/CARIBOU NF BELOW 6500 FEET.

* TIMING...FROM NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT.

* THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF 
  THREE OR HIGHER.

* OUTFLOW WINDS...WILL GUST TO AROUND 30 MPH.

* PRECIPITATION...INDIVIDUAL THUNDERSTORM CELLS WILL PRODUCE 
  LESS THAN 0.10 OF AN INCH RAINFALL.

* IMPACTS...THE FREQUENCY OF LIGHTNING WILL BRING A HEIGHTENED 
  LIKELIHOOD THAT A WILDFIRE MAY START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
982 
WWUS85 KPIH 072044
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
244 PM MDT SAT JUL 7 2012

IDZ410-080600-
/O.CON.KPIH.FW.W.0010.000000T0000Z-120708T0600Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
244 PM MDT SAT JUL 7 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410 ABOVE
5000 FEET...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM ABOVE 5000 FEET.

* TIMING...UNTIL MIDNIGHT TONIGHT.

* THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 
  OR HIGHER.

* OUTFLOW WINDS...THUNDERSTORMS WILL PRODUCE GUSTS UP TO 30 MPH.

* PRECIPITATION...PRECIPITATION FROM ONE THUNDERSTORM SHOULD 
  AMOUNT TO LESS THAN 0.10 OF AN INCH.

* IMPACTS...THE FREQUENCY OF LIGHTNING WILL SUPPORT A VERY 
  STRONG LIKELIHOOD OF FIRE STARTS IN RECEPTIVE FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ476-477-080600-
/O.CON.KPIH.FW.W.0010.000000T0000Z-120708T0600Z/
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
244 PM MDT SAT JUL 7 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 476 AND
477 BELOW 6000 FEET...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF BELOW 6000 FEET...FIRE ZONE 477 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF BELOW 6000 FEET.

* TIMING...CONTINUES THROUGH MIDNIGHT TONIGHT.

* THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS 
  GREATER THAN 3.

* OUTFLOW WINDS...GUSTS TO 30 MPH ARE POSSIBLE.

* PRECIPITATION...EACH THUNDERSTORM WILL LIKELY GENERATE LESS 
  THAN ONE TENTH OF ONE INCH OF RAINFALL.

* IMPACTS...THE FREQUENCY OF LIGHTNING WILL BE ENOUGH TO 
  GENERATE HIGH PROBABILITY THAT A WILDFIRE CAN START IN 
  RECEPTIVE FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ411-413-080600-
/O.CON.KPIH.FW.W.0010.000000T0000Z-120708T0600Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
244 PM MDT SAT JUL 7 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411 AND
413 BELOW 6500 FEET...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6500 FEET...FIRE ZONE 
  413 CARIBOU RANGE/CARIBOU NF BELOW 6500 FEET.

* TIMING...UNTIL MIDNIGHT TONIGHT.

* THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF 
  THREE OR HIGHER.

* OUTFLOW WINDS...WILL GUST TO AROUND 30 MPH.

* PRECIPITATION...INDIVIDUAL THUNDERSTORM CELLS WILL PRODUCE 
  LESS THAN 0.10 OF AN INCH RAINFALL.

* IMPACTS...THE FREQUENCY OF LIGHTNING WILL BRING A HEIGHTENED 
  LIKELIHOOD THAT A WILDFIRE MAY START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MESSICK

HTTP://WEATHER.GOV/POCATELLO
604 
WWUS85 KPIH 080548
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1148 PM MDT SAT JUL 7 2012


IDZ410-080700-
/O.EXP.KPIH.FW.W.0010.000000T0000Z-120708T0600Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
1148 PM MDT SAT JUL 7 2012

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR 
LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410 ABOVE 
5000 FEET...

THE RED FLAG WARNING ABOVE 5000 FEET WILL EXPIRE AT MIDNIGHT MDT
TONIGHT. 


$$

IDZ476-477-080700-
/O.EXP.KPIH.FW.W.0010.000000T0000Z-120708T0600Z/
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
1148 PM MDT SAT JUL 7 2012

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR 
LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 476 AND 477 
BELOW 6000 FEET...

THE RED FLAG WARNING BELOW 6000 FEET WILL EXPIRE AT MIDNIGHT MDT
TONIGHT. 


$$

IDZ411-413-080700-
/O.EXP.KPIH.FW.W.0010.000000T0000Z-120708T0600Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
1148 PM MDT SAT JUL 7 2012

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR 
LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411 AND 413 
BELOW 6500 FEET...

THE RED FLAG WARNING BELOW 6500 FEET WILL EXPIRE AT MIDNIGHT MDT
TONIGHT. 

$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 6, 1:29 PM MDT, 17 minutes earlier.

Area forecast discussion, Jul 6, 1:29 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
129 PM MDT FRI JUL 6 2012

.DISCUSSION...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING HOURS ESPECIALLY ACROSS WESTERN PORTIONS OF THE FORECAST
AREA. WHILE MOST STORMS WILL PRODUCE LIGHT RAINFALL...HEAVIER
CELLS COULD PRODUCE LOCALLY HEAVY RAIN...SMALL HAIL AND PERHAPS
SOME GUSTY WINDS. WE WILL SEE STORMS DIMINISH OVERNIGHT ALTHOUGH A
FEW STRAY STORMS ARE NOT OUT OF THE QUESTION. THE RIDGE CONTINUES
TO REBUILD ACROSS THE WEST THROUGH THE WEEKEND. WE WILL CONTINUE
TO SEE SHOWERS AND STORMS ACROSS MAINLY HIGHER ELEVATIONS THROUGH
SUNDAY. HIGHER PROBABILITIES WILL EXIST OVER THE CENTRAL MOUNTAINS
BOTH DAYS. FOR SATURDAY...IT APPEARS A LITTLE BETTER INSTABILITY
AND SMALL SURGE OF MOISTURE SNEAKS INTO THE EASTERN MOUNTAINS.
THEREFORE...WE RAISED THEM FROM AROUND ISLAND PARK SOUTHWARD
TOWARD BEAR LAKE AND PRESTON. WINDS WILL BE LIGHT ALOFT SO WE
EXPECTING STORMS TO BE SLOW MOVING WHICH ALSO WOULD INCREASE THE
CHANCE FOR LOCALLY HEAVY RAINFALL. THE RIDGE REMAINS PRETTY MUCH
IN PLACE THROUGH THE EARLY PART OF NEXT WEEK. THIS MEANS IT WILL
REMAIN WARM WITH SOME CHANCE OF SHOWERS AND STORMS ESPECIALLY IN
THE MOUNTAINS AS SOME MOISTURE ROTATES AROUND THE FRINGES OF THE
HIGH. WITH THIS PATTERN...EXPECT HIGHS IN THE VALLEYS TO PUSH WELL
INTO THE 90S WITH SOME PLACES POSSIBLY HITTING 100-105.

FOR THE MIDDLE AND END OF NEXT WEEK... THE MODELS ARE TRENDING
TOWARD THE HIGH BEING PUSHED BACK TO THE SOUTH AND/OR EAST AS LOW
PRESSURE DEVELOPS ALONG THE COAST. THERE ARE NOW SOME HIGH
DIFFERENCES SHOWING UP BETWEEN THE GFS AND ECMWF. THE GFS AND ITS
ENSEMBLES ARE SHOWING THE RIDGE BEING PUSHED FARTHER EAST...WHICH
IS ENOUGH TO ALLOW A BETTER SURGE OF MONSOON MOISTURE BACK INTO
EASTERN IDAHO. THE ECMWF SUPPRESSES IT MORE SOUTHWARD...WHICH
WOULD ACTUALLY DRIES THINGS OUT AND ACTUALLY COULD PUSH
TEMPERATURES PRETTY SIMILAR TO EARLIER IN THE WEEK. FOR TODAY...WE
WILL FOLLOW THE FORECAST FROM LAST NIGHT WHICH SHOWED COOLER
TEMPERATURES AND A CHANCE FOR SHOWERS AND THUNDERSTORMS ESPECIALLY
IN THE MOUNTAINS. THIS WOULD BE MORE IN LINE WITH WHAT THE GFS WAS
SHOWING US. KEYES

&&

.AVIATION...-TSRA THREAT TONIGHT LIMITED TO WESTERN AIRDROMES WITH
BEST INSTABILITY NEAR KBYI.  RADAR ALREADY SHOWING TWIN FALLS COUNTY
WITH DEVELOPING CELLS AND LIGHTNING.  -TSRA ACTIVITY SHOULD BE OVER
BY 07/0300Z AS DAYS HEATING ENDS AND SUBSIDENCE INCREASES.  MESSICK

&&

.FIRE WEATHER...THUNDERSTORMS DEVELOPING WHERE EXPECTED TODAY AND
MOVING NORTHWARD...POTENTIALLY INTO THE EASTERN MAGIC VALLEY.  SO
WILL KEEP RED FLAG GOING FOR TONIGHT.  HAVE ALSO ISSUED RED FLAG FOR
SAT BASED ON WHERE BEST INSTABILITY IS.  THE FOCUS SHIFTS TO THE
SOUTHEAST CORNER OF THE FORECAST AREA...BUT NEVER QUITE LEAVES THE
EASTERN HALF OF THE SALMON-CHALLIS NF AND NORTHERN SAWTOOTH.  HIGHER
ELEVATIONS OF THE IDAHO FALLS BLM LAND...INCLUDING TETON
VALLEY...WILL ALSO BE AT RISK OF WIDELY SCATTERED TO SCATTERED
CONCENTRATIONS OF THUNDERSTORMS.  WIND WILL STAY LIGHT AS HIGH
PRESSURE CONTINUES THROUGH THE WEEKEND.  EXPECT HUMIDITY TO DRY OUT
AND FOR A GENERAL WARM UP AS CLOUD COVER HAS CLEARED COMPARED TO
YESTERDAY AND AS THE UPPER LEVEL RIDGE SHIFTS WESTWARD FROM THE
GREAT PLAINS.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ409-412.

RED FLAG WARNING FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY
NIGHT BELOW 6500 FEET FOR IDZ411-413.

RED FLAG WARNING FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY
NIGHT ABOVE 5000 FEET FOR IDZ410.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BELOW 6000 FEET FOR
THE IDZ476-477.

RED FLAG WARNING FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY
NIGHT BELOW 6000 FEET FOR IDZ476-477.

&&
Hazardous weather outlook, Jul 6, 2:47 AM MDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
247 AM MDT FRI JUL 6 2012

IDZ017>025-031-032-070900-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
247 AM MDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS OVER THE SOUTH CENTRAL
HIGHLANDS AND CENTRAL MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE
COMING WEEK...MAINLY IN THE AFTERNOON AND EVENING. SOME STORMS
COULD PRODUCE BRIEF HEAVY RAIN AND GUSTY OUTFLOW WINDS.
HIGH TEMPERATURES WILL APPROACH 100 DEGREES ACROSS THE SNAKE PLAIN
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Jul 6, 8:56 AM MDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
856 AM MDT FRI JUL 6 2012

IDZ023-025-061700-
BEAR LAKE ID-CARIBOU ID-BINGHAM ID-BONNEVILLE ID-FRANKLIN ID-
856 AM MDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  CARIBOU COUNTY IN SOUTHEAST IDAHO
  BEAR LAKE COUNTY IN SOUTHEAST IDAHO

UNTIL 1100 AM MDT

POCKETS OF DENSE FOG CONTINUE THIS MORNING ACROSS THE ADVISORY
AREA.  SOME OF THE FOG IS VERY DENSE WITH VISIBILITY DROPPING TO
NEAR ZERO AT TIMES. THIS SHOULD BURN OFF IN THE NEXT COUPLE OF
HOURS. PLEASE USE EXTREME CAUTION WHEN ENCOUNTERING THESE
CONDITIONS. SLOW DOWN AND DO NOT USE YOUR HIGH BEAMS.

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   SODA SPRINGS...
   MONTPELIER...
   WAYAN...
   PALISADES...
   FISH CREEK SUMMIT...
   BANCROFT...
   GRACE...

LAT...LON 4199 11111 4227 11180 4262 11186 4278 11203
      4286 11207 4331 11169 4337 11107 4199 11106

JKEYES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:04 AM MDTSpecial Weather StatementPIHTeton116 min
Jul 6, 7:19 AM MDTSpecial Weather StatementPIHBear Lake, Caribou, Franklin116 min
Jul 6, 8:56 AM MDTSpecial Weather StatementPIHBear Lake, Caribou2 hr
Jul 6, 3:21 PM MDTSpecial Weather StatementPIHCassia54 min
Jul 6, 4:07 PM MDTSpecial Weather StatementPIHCassia53 min
Jul 6, 4:55 PM MDTSpecial Weather StatementPIHPower50 min
Jul 6, 4:59 PM MDTSpecial Weather StatementPIHCassia61 min
Jul 6, 5:53 PM MDTSpecial Weather StatementPIHPower52 min

Nearby

Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.